Myasthenia Gravis Attack after Oral Risperidone Treatment: A Case Report


Ogutlu H., Karayagmurlu A., ESİN İ. S., Dursun O. B.

EURASIAN JOURNAL OF MEDICINE, vol.50, no.2, pp.128-129, 2018 (ESCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 50 Issue: 2
  • Publication Date: 2018
  • Doi Number: 10.5152/eurasianjmed.2018.17296
  • Journal Name: EURASIAN JOURNAL OF MEDICINE
  • Journal Indexes: Emerging Sources Citation Index (ESCI), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.128-129
  • Keywords: Myasthenia gravis, risperidone, adverse effect, SCHIZOPHRENIA, EPIDEMIOLOGY, DRUGS
  • Istanbul University Affiliated: Yes

Abstract

Myasthenia gravis (MG) is an autoimmune disease, which can be triggered by anticholinergic agents. The 6-year-old female patient was admitted to the outpatient clinic. She was had been previously diagnosed with comorbid attention deficit hyperactivity disorder and conduct disorder and was receiving short-acting methylphenidate and risperidone, as recommended by a child psychiatrist. However, after using the drugs, she stated that she was overly tired during the day and that her eyelids drooped. Hence, the current treatment was stopped. She was hospitalized with a prediagnosis of ocular type MG and pyridostigmine (90 mg/day) treatment was started. The patient recovered and subsequently the treatment was stopped. Since psychiatric symptoms of the patient resurfaced, long-acting methylphenidate treatment was initiated. During this treatment, the symptoms of MG did not return. The Naranjo's scale of adverse drug reaction probability was completed. Consequently, there may be an association between risperidone and MG.